Is It Normal to Still Be Constipated 3 Weeks After Breast Augmentation Surgery?
- Asked by singlemomof3 in Trenton, NJ
- 2 years ago
I really need help, I don't want to be dependent on laxatives. I took stool softeners the first week and thought my own body would kick back in. So now I look like I'm pregnant. I have been taking laxatives for the last 2 days (castor oil, ex-lax and correctol) my stomach did go down some now I look like I just had a baby. My stomach was flat before surgery. I don't know if it is from the surgery or from quitting smoking. I need help I am going on vacation in 10 days PLEASE HELP!
Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.
Constipated 3 weeks after breast augmentation
Are you constipated or just a little bloated? You kept saying that your stomach won't go down. Are you having regular bowel movements? If you are having regular bowel movements, you are not constipated and you do not need the stool softeners and the laxatives. Many woman gain a little weight or can be a little bloated after breast augmentation. Some of it is from not being able to exercise right away as your doctor often asks you to reduce your aerobic activity right after surgery. As your activity level goes back to normal, this will improve.
Breast Augmentation Recovery
Narcotics taken for pain control can cause constipation. At three weeks post operative breast augmentation you should be off of your pain medications. If you are still uncomfortable, consult with your board certified plastic surgeon on over the counter pain management options (Advil, etc). I would also suggest that you contact your surgeon's office and get a recommendation for your constipation concerns. Best of luck!
Constipation after breast surgery
More than likely, the constipation is from the narcotic pain medications. If you are still taking them, I advise you transition to tylenol or motrin if possible. Continuing to stay well hydrated and increasing your fiber intake will help too. If the constipation continues, you should be seen by your surgeon.
Recent Breast Augmentation Reviews
Breast Augmentation Photos
Constipation after surgery
Constipation is not uncommon in the early post op period due to narcotics for pain control. You should be improving by now. Discuss this with your surgeon or internist to rule out any underlying gastrointestional problems. Donald R. Nunn MD Atlanta Plastic Surgeon.
Pain medications are the most frequent cause of postoperative constipation
I'm sorry to hear you're so constipated. Most frequently, the narcotic pain medications prescribed after surgery cause this. Your best bet is to stay well-hydrated and take an over-the-counter stool softener. Stop taking all narcotic pain medications and switch to Tylenol or an over-the-counter nonsteroidal anti-inflammatory agent such as Motrin.
Best of luck - Sam Jejurikar, MD
Constipation after surgery
Constipation after any type of surgery where you are taking narcotics for pain control is normal. By this time you should not need much for pain control. Over the counter products such as Advil would do the trick. Eating foods high in fiber and drinking plenty of fluids should help. The fact that you have stopped smoking can sometimes illicit over eating. So, your new 'tummy' may just be from that alone. If you are concerned or there is pain associated with this new symptom, please inform your physician. Hope this helps, Dr H
Web reference: http://www.horndeski.com/Default.aspx
Breast augmenation and constipation
The cause of constipation after breast augmentation is usually narcotic pain medication and can be very troubling for some. When problems come up we do not use softeners, rather we have our patients state milk of magnesia or MOM. The stuff can be flavored or not, and is used two tablespoons morning and night until things get working again. Works every time, no cramping as with laxatives, and oh yes, time to give up on the pain pills.
Best of luck,
Web reference: http://www.peterejohnson.com
Constipation after Surgery
Constipation is not unusual after surgery. However, your's seems quite severe. It may be due to your medications? Are you still taking pain medication? In any case, you should visit your doctor so they can evaluate your progress and give you more specific suggestions.
Web reference: http://www.ShaferPlasticSurgery.com
Constipation after surgery is common
It is common to have some constipation after any kind of major surgery. The most common cause for constipation is taking narcotics for pain medication. If you are still on pain meds, I suggest that you get off of them as soon as possible. With a regular diet, milk of magnesia, your bowel movements should become normal again.
If they do not, then you may need to consult a gastroenterologist to see whether there may be another cause for your prolonged constipation.
Constipation after breast augmentation
Constipation after surgery is common, and is usually due to narcotic pain medications. If you are still taking pain medications, you should try to stop taking them, for although you may still have some mild soreness at times, most patients are not on pain medications 3 weeks after breast augmentation. Since you are past the period of concern for post-operative bleeding, taking anti-inflammatories instead such as Advil should be ok, though heck with your surgeon. If, however, you have been off pain medications for some time and are still having problems with constipation, you may just be very sensitive to this side effect. Usually treatment with laxatives for a few days at most is sufficient to get you over this period. Check with your surgeon.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.